Facebook Pixel
EmpowHER Guest

Girlfriend started period again less than a week after stopping.

By Anonymous November 28, 2011 - 2:26pm
Rate This

Hello, My girlfriend and I had sex this weekend and I ejaculated in her, this was right after she had her regular period. She is on the birth control pill but we did use plan B twice this last month when I ejaculted in her just to be safe. She just finished her regular period less than a week ago and started again today saying she was bleeding/cramping heavily. What could cause her to start her period so soon after stopping. i am worried it may have been someting we did while having sex? She takes the pill regularly and we only used the plan B to be safe when I ejaculated in her. Should she take the plan b again this time, since she just started bleeding again. Please help we are both worried.....

Add a Comment3 Comments


No, there is no concern of pregnancy. You might be thinking of implantation bleeding, which only about a third of women experience.  Implantation bleeding is vaginal discharge which usually contains a small amount of pinkish or brownish blood.

Glad to help. Your girlfriend is blessed to have a caring boyfriend like you:)


November 29, 2011 - 6:47pm

By taking Plan B so frequently, your girlfriend is causing potential harm to herself. Let me explain.

Most birth control pills contain synthetic forms of two female hormones, estrogen and progesterone. The controlled amounts of these hormones prevent pregnancy by stopping the release of an egg from an ovary (ovulation), thickening the cervical mucus and thinning the lining of the uterus. A woman gets a controlled period while taking the inactive pills, after she has taken 3 weeks of the active pills.

Now, Plan B is an emergency contraceptive and should only be taken in the event of a contraceptive failure.  If your girlfriend is taking her birth control pills regularly, there is no need to take Plan B, just to be safe.

Plan B contains levonorgestrel, the same ingredient found in many birth control pills. It uses a larger dose of levonorgestrel than in a single birth control pill.

By taking Plan B as frequently as she has, your girlfriend is overdosing on synthetic female hormones. It is no wonder that she is having such an abnormal menses experience.

I strongly suggest that she makes an appointment with her gynecologist to be evaluated.Please advise her not to take Plan B as a safety measure, there is no need.  I hope this information is helpful and eases your concerns.





November 28, 2011 - 5:27pm
EmpowHER Guest
Anonymous (reply to Maryann Gromisch RN)

Thanks Maryann

This info was very helpful. I passed it along to my girlfriend. Is there any concern of pregnancy? I had read somewhere that abnormal bleeding could be an early sign of pregnancy. She has taken her Bith control regularly, was just late by 20 minutes one day last week. We didn't use the plan b this last time we had sex and we don't plan to use it again

November 28, 2011 - 7:11pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Menstrual Cycle

Get Email Updates

Related Checklists

Menstrual Cycle Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!